MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER
Model Number M001508110
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).E1 - initial reporter address 1: (b)(6).1 - initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that tip of the guidewire became separated and remained unretrieved inside the patient's body.The non-stenosed target lesion was located in the moderately tortuous and non-calcified liver.A 200cm x 10cm fathom-14 guidewire was selected for transarterial chemoembolization (tace).However, during the procedure, it was noted that the tip of the guidewire became separated within the patient's blood vessel after superselection.The separated tip remained unretrieved inside the patient's body.The procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient was stable post-procedure.
 
Event or Problem Description
It was reported that tip of the guidewire became separated and remained unretrieved inside the patient's body.The non-stenosed target lesion was located in the moderately tortuous and non-calcified liver.A 200cm x 10cm fathom-14 guidewire was selected for transarterial chemoembolization (tace).However, during the procedure, it was noted that the tip of the guidewire became separated within the patient's blood vessel after superselection.The separated tip remained unretrieved inside the patient's body.The procedure was completed with another of the same device.There were no patient complications as a result of this event, and the patient was stable post-procedure.It was further reported that on (b)(6) 2025, after the patient underwent digital subtraction angiography (dsa) and the target blood vessel was identified, during the process of super-selecting the target blood vessel with fathom, the blood vessel cannot be super-selected due to its complex and tortuous nature.When the fathom wire was withdrawn, about 5 cm of the tip broke off.The distal part of the fathom wire was withdrawn, and about 5 cm of the tip remained in the aberrant right hepatic artery of the superior mesenteric artery.The fathom wire broke during the super-selection process and remained in the body.The patient had no obvious symptoms, and subsequent clinical observation was required.The physician has no plan to remove the tip.The patient is stable.
 
Additional Manufacturer Narrative
Correction to field b3: date of event from 07/02/2025 to 07/01/2025.B5.Describe event or problem: added information, based on additional information.E1 - initial reporter facility name: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).E1 - initial reporter address 1: (b)(6).E1 - initial reporter phone: (b)(6).Device evaluated by mfr: the gw fathom periph device was returned to our post market quality assurance laboratory.Visual and microscopic inspections were performed, and it was observed that the distal tip was detached.This concludes the product analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A1 - patient identifier: updated.E1 - initial reporter facility name, address, and phone: (b)(6).Device evaluated by mfr: the gw fathom periph device was returned to our post market quality assurance laboratory.Visual and microscopic inspections were performed, and it was observed that the distal tip was detached.This concludes the product analysis.
 
Event or Problem Description

Brand Name
FATHOM? -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22591535
Report Number2124215-2025-48042
Device Sequence Number9052670
Product Code DQX
UDI-Device Identifier08714729801030
UDI-Public(01)08714729801030(17)271106(10)35229599
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508110
Device Catalogue NumberM001508110
Device Lot Number0035229599
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer07/30/2025
09/09/2025
11/07/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/22/2025
10/07/2025
12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight78 KG